MAUDE Adverse Event Report: ETHICON INC. PRNVA BLU 36IN 5-0 D/A RB-1; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRNVA BLU 36IN 5-0 D/A RB-1; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number 3556H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a tricuspid valvuloplasty on (b)(6) 2019 and suture was used.During the procedure, one needle of the double-armed suture was detached from the suture during continuous suturing on the valve.The dropped needle was found in the thoracic cavity.After that, the other side of the needle was detached from the suture during suturing.The needle was removed by visual inspection during the procedure.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/10/2019.A manufacturing record evaluation was performed for the finished device lch705, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Ten unopened samples were returned for analysis.During the visual inspection of ten unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were as expected; also, the tip and body of the needles were examined no defects or needle breakage were observed.The sutures were dispensed without problems and examined along of the strand and no defect were observed.Also, the samples were tested by resistance test to needle and the needles met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance breakage needle were found on the sample.

Brand Name
PRNVA BLU 36IN 5-0 D/A RB-1
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8523337
Report Number2210968-2019-80450
Device Sequence Number14122190
Product Code GAW
UDI-Device Identifier10705031004498
UDI-Public10705031004498
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number3556H
Device Lot NumberLCH705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/01/2019
05/24/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/10/2019
05/28/2019
Patient Sequence Number1